MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the blue lumen portion of a double lumen polyurethane central venous catheter was leaking after implantation.The customer confirmed that only the blue lumen was affected, as the white lumen did not leak when used.The customer had concerns regarding potential contamination.Another central line needed to be placed.The product is reportedly available for return.
 
Additional Manufacturer Narrative
Corrected information: report source: health professional, user facility, company representative.Investigation summary: a review of the dimensional verification, device history record, complaint history, specifications, drawings, quality control data, instructions for use(ifu), functional testing and visual inspection of the returned device were conducted during the investigation.The device was returned in used condition, with microclaves still attached to the hubs.The leak test was inconclusive; there was an occlusion, so no leakage was observed with and without the microclaves.The catheter was otherwise undamaged.The outer diameter of the blue tubing was also within specification.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no other non-conformances associated with the complaint failure mode.It should be noted there were no other reported complaints for this lot number.An occlusion in the blue line was found during testing.If the occlusion occurred during the insertion process, it is feasible that the leak was the result of back flow from the occluded line.However, without knowing when the occlusion occurred, it is not possible to definitively state that the occlusion was the contributory cause for this failure.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6835069
Report Number1820334-2017-02739
Device Sequence Number11117647
Product Code DQY
UDI-Device Identifier00827002269279
UDI-Public(01)00827002269279(17)190901(10)7727526
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-401J-CCT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS/INFUSIONS
Outcome Attributed to Adverse Event Required Intervention;